Advertisement
News
Advertisement

FDA: Antibiotic Recalled Due To Visible Particles

Wed, 10/16/2013 - 9:43am
The Associated Press

WASHINGTON (AP) -- U.S. government health officials are alerting doctors to the recall of an injectable antibiotic made by B. Braun Medical Inc., due to floating particles found in vials of the drug.

The Food and Drug Administration posted the notice Tuesday, warning health professionals that the company, a U.S. subsidiary of the German pharmaceutical firm B. Braun Melsungen, has recalled lot H3A7444 of its Cefepime for Injection USP and Dextrose Injection USP. Visible particles were found in a sample from the lot, including specs of metal, cotton fiber and hair.

The agency warned that using the drug could result in blood clots causing stroke, heart attack and other catastrophic problems.

The drug was distributed to hospitals, pharmacies and medical suppliers nationwide, according to the agency's release.

Patients experiencing health problems should contact their physician.

Advertisement

Share This Story

X
You may login with either your assigned username or your e-mail address.
The password field is case sensitive.
Loading